advertisement

Childhood-diseases

Question
Posted by: Mommy | 2007/12/09

Q.

Duphulac

Dr, my baby boy is 2 weeks old. He suffers from constipation...My pead said to give him 1 ml Duphulac. I tried this, by putting, one drop at a time on his lips. He didn't like the taste of it....By the third drop he 'stopped breatheing'? Holding his breath? His lips became purple-blue and his tongue turned purple-black! I had a big shock! I turned him on his tummy and give him gentle smacks on his back, he started fomiting and then tunrned pink again, breathing heavely....Can you explain to me what happened here?

Expert's Reply

A.

Paediatrician

He seems to have had a breath holding attack as a result his intense dislike of the Duphalac. In any case,he should not be getting Duphalac at his age. More importantly he should not be constipated at the age of 2 weeks especially if he is being breast fed.If he is being formula fed then this will need to be changed to a more suitable formula for him.It is very important to make sure that he does not have a condition called Hirschsprung's. Go back to your paediatrician and make sure that he/she finds out why your baby is constipated.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.